Hail, Scott
- When
- April 25, 5:15 PM EST to 5:25 PM EST
- Where
- Scott County, Gate City
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 36.633, -82.583
Penny to quarter-size in and around Gate City.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Apr 25, 1:23 PM EST, 3 hours 52 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 223 PM EDT TUE APR 25 2006 .SHORT TERM (TONIGHT THROUGH WEDNESDAY)...SURFACE HEATING HAS ALLOWED SOUTHERN SECTIONS OF THE AREA TO DESTABILIZE...WITH CAPES AROUND 1000-1500 J/KG AND LI OF -4 TO -6. AS AN MCV NOW CROSSING MIDDLE TN MOVES INTO OUR AREA...EXPECT CONVECTION TO DEVELOP BETWEEN 21Z AND 00Z. GIVEN IN INSTABILITY IN THE SOUTH THERE IS SOME MARGINAL SEVERE POTENTIAL THERE...WHILE CLOUDS AND PRECIP THIS MORNING LIKELY REDUCED THE SEVERE THREAT IN THE NORTH. THE SURFACE FRONT OVER THE OHIO VALLEY SHOULD BEGIN TO PUSH SOUTH AND INTO OUR AREA AFTER 00Z. THERE MAY BE SOME SHOWERS ALONG THE FRONT BUT THE UPPER LEVEL SUPPORT AND INSTABILITY IS MUCH LESS AT THAT TIME. OBSERVATIONS IN IN/OH/IL SHOW A LOW CLOUD DECK BEHIND THE FRONT...AND EXPECT THESE CLOUDS TO BUILD INTO THE AREA OVERNIGHT. THE NAM AND THE WRF SHOW MID LEVEL DRYING ABOVE THE LOW CLOUDS TOMORROW...BUT THE GFS BRINGS AN AREA OF STRONG LIFT ACROSS AROUND 12Z. THIS APPEARS TO BE INDUCED BY CONVECTIVE FEEDBACK IN THE MODEL AND WILL BE DISCOUNTED. WILL HAVE POPS CLOSER TO THE NAM...IN THE SLIGHT CHANCE/CHANCE RANGE. TEMPS SHOULD BE QUITE A BIT COOLER TOMORROW BEHIND THE FRONT WITH OVC TO BKN CLOUDS THROUGH MOST OF THE DAY...HIGHS IN THE MID 60S TO LOWER 70S WITH 55 TO 60 IN THE MTNS. .LONG TERM...(WED NIGHT THROUGH TUE)...MAIN FORECAST ISSUE EARLY IS HOW LONG PRECIP WILL LINGER INTO WEDNESDAY NIGHT. BOTH THE NAM AND GFS DEPICT LIGHT SCATTERED PRECIP DURING THAT TIME FRAME IN ADVANCE OF UPPER SHORT WAVE TROUGH AXIS. THE SREF REMOVES ALL PRECIP BY 06Z WED. AT ANY RATE...APPEARS MOST OF PRECIP WILL BE CONFINED TO THE EASTERN-MOST ZONES/MOUNTAINS. WILL CONTINUE SLIGHT CHANCE POPS OVER THE ENTIRE FORECAST AREA EARLY WHILE RAISING MOUNTAIN ZONES TO CHANCE. ALSO CONTINUED SLIGHT CHANCE IN THE MOUNTAINS THROUGH THE WEDNESDAY NIGHT PERIOD. REMAINDER OF WORK WEEK APPEARS TRANQUIL AS SURFACE HIGH PRESSURE BUILDS IN AND SOUTHERN APPALACHIAN REGION BECOMES ENTRENCHED IN NORTHWEST FLOW REGIME ALOFT. FOR LATER IN THE LONG TERM...MODELS SOLUTIONS CONTINUE TO DIVERGE WITH TIME RESULTING IN A LOW CONFIDENCE FORECAST. 00Z GFS AND ECMWF BECOME ALMOST COMPLETELY OUT OF PHASE BY 12Z SUNDAY. CANADIAN GEM TENDS TO SUPPORT THE GFS AS DOES THE GFS ENSEMBLES...ALTHOUGH WIDE SPREAD AMONG THE INDIVIDUAL ENSEMBLE MEMBERS CONTINUES TO CAST MORE UNCERTAINTY. THE 06Z GFS IS SOMEWHAT MORE PROGRESSIVE WITH THE CUTOFF LOW THAT GFS DEVELOPS OVER THE UPPER MIDWEST BY SATURDAY. OVERALL HAVE TENDED TO FAVOR THE 06Z GFS. APPEARS TEMPS WILL GENERALLY BE SLIGHTLY BELOW CLIMO THROUGH THE LONG TERM. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 62 72 50 72 / 70 40 10 0 KNOXVILLE MCGHEE TYSON AIRPORT, TN 57 67 48 69 / 70 30 10 10 OAK RIDGE, TN 56 66 47 70 / 70 20 10 10 TRI CITIES AIRPORT, TN 54 64 43 67 / 70 30 10 10 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && DGS/LCM
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 532 AM EDT TUE APR 25 2006 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-261000- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 532 AM EDT (432 AM CDT) TUE APR 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT AN AREA OF LOW PRESSURE ALONG WITH AN ASSOCIATED COLD FRONT WILL APPROACH THE REGION LATE TODAY AND TONIGHT...CAUSING NUMEROUS SHOWERS AND THUNDERSTORMS TO DEVELOP ACROSS THE AREA. A WARM MOIST AIRMASS OUT AHEAD OF THE FRONT WILL CONTRIBUTE TO WARM TEMPERATURES THIS AFTERNOON AND THIS COMBINED WITH AN UPPER LEVEL SYSTEM MOVING THROUGH...SOME OF THESE STORMS COULD REACH STRONG TO SEVERE LEVELS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A SLOW MOVING LOW PRESSURE AREA AND ASSOCIATED FRONTAL SYSTEM WILL MOVE THROUGH THE TENNESSEE VALLEY AND SOUTHERN APPALACHIANS SUNDAY AND MONDAY WITH THE POTENTIAL TO PRODUCE HEAVY RAINFALL AND STRONG THUNDERSTORMS ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER NETWORK ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON OR EVENING. TD
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 543 PM EDT TUE APR 25 2006 VAZ002-006-252245- RUSSELL-WISE- 543 PM EDT TUE APR 25 2006 ...A STRONG THUNDERSTORM WAS AFFECTING RUSSELL AND WISE COUNTIES... AT 536 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTHEAST OF WISE....MOVING EAST AT 20 MPH. WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...MAY OCCUR WITH THESE THUNDERSTORMS. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DO NOT DRIVE THROUGH WATERS OF UNKNOWN DEPTH. TURN AROUND DONT DROWN MJB
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 548 PM EDT TUE APR 25 2006 VAZ001-005-252230- LEE-SCOTT- 548 PM EDT TUE APR 25 2006 ...A STRONG THUNDERSTORM WAS AFFECTING LEE AND SCOTT COUNTIES... AT 542 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES SOUTHEAST OF PENNINGTON GAP....MOVING EAST AT 20 MPH. WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...MAY OCCUR WITH THESE THUNDERSTORMS. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DO NOT DRIVE THROUGH WATERS OF UNKNOWN DEPTH. TURN AROUND DONT DROWN MJB
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 554 PM EDT TUE APR 25 2006 TNZ015-252300- HANCOCK- 554 PM EDT TUE APR 25 2006 ...A STRONG THUNDERSTORM WAS AFFECTING HANCOCK COUNTY... AT 548 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES WEST OF SNEEDVILLE....MOVING EAST AT 25 MPH. WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...MAY OCCUR WITH THESE THUNDERSTORMS. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DO NOT DRIVE THROUGH WATERS OF UNKNOWN DEPTH. TURN AROUND DONT DROWN MJB
The Knoxville radar (KMRX), 90 km away, was scanning. The volume nearest the first event began at 22:16 UTC.
1 hail. Local standard time, as filed.
Penny to quarter-size in and around Gate City.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Virginia in 2006Every state in 2006This day in weather historyWarnings in Virginia, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5501672.